Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2020, 6:13 PM EDT for Cobb County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2020, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 8, 2020, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS82 KFFC 082213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Wed Jul 8 2020
GAZ031-032-043-082245-
Douglas GA-Cobb GA-Paulding GA-
613 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...WESTERN
COBB AND SOUTHEASTERN PAULDING COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Due West, or near
Marietta...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Douglasville, Dallas, Smyrna, Kennesaw, Acworth, Powder
Springs, Austell, Hiram, Lithia Springs, Fair Oaks, Sweetwater Creek
State Park, White Water Park, Lost Mountain Park, Brownsville, Jim R
Miller Park, Due West, Dobbins Air Reserve Base and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8487 3404 8469 3399 8449 3376 8456
3373 8459 3373 8460
TIME...MOT...LOC 2213Z 022DEG 8KT 3396 8463
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:01 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 4:01 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 401 PM EDT Wed Jul 8 2020 .SHORT TERM /Tonight through Thursday Night/... Expect largely diurnal convection to continue through the short term as deep moisture remains over the region. Lingering surface boundary from exiting low will provide a focus for convection tonight. With high precipitable water values, expect stronger storms to be efficient rain producers. For Thursday, weak northwest flow will guide two upper level impluses into the area, promoting afternoon and evening convection. Models are in good agreement with showing better initiation over the southern CWA and the northeast Georgia mountains, so have gone ahead and included likely pops for those areas for Thursday afternoon. Pops diminish into the late evening hours. Near normal to slightly below normal temperatures are expected through the period. 31 .LONG TERM /Friday through Wednesday/... A strong upper level high pressure system over the SW United States will continue to steer low pressure systems from out of the great lakes through the SE. This nearly continuous upper level trough will keep pops at chance through the rest of the forecast period. This NW flow shows the potential to trigger an MCS somewhere in the SE by the end of the weekend. Severe parameters are showing the potential for a favorable severe weather environment with a 200mb jet and steep mid-level lapse rates, especially across northern Georgia. Temperatures will climb in to the lower 90s by Friday across northern Georgia and upper 90s across south and central Georgia. Dewpoints will range from the mid to lower 70s for most of the CWA. This combination of heat and humidity will push heat indices over 100 for SE portions of the CWA Friday through Sunday. These temperatures will continue through the forecast period, hovering slightly above climatological average. Vaughn && .AVIATION... 18Z Update... Convection is ongoing/continuing over the western portions of the state. SCT MVFR with BKN/OVC VFR cigs are present, and some improvement is expected as storms die off this evening. Lower storm chances are expected at KMCN and KAHN, otherwise main timing for TAF sites is 20 to 00z. Winds have generally shifted to the west side at 4-8kt, and expect them to stay west through the period. Higher speeds are possible near/in convection. Lowering ceilings are expected overnight, with BKN IFR by 08-11z. Improvement expected after 14z. Storms possible again after 18z Thursday. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 72 94 / 30 40 30 40 Atlanta 72 86 73 92 / 60 50 40 50 Blairsville 66 82 66 86 / 40 60 40 60 Cartersville 70 88 71 92 / 50 40 30 50 Columbus 72 90 74 95 / 50 50 30 50 Gainesville 71 86 71 90 / 30 50 30 50 Macon 72 89 73 93 / 50 50 30 50 Rome 71 89 72 92 / 40 40 30 60 Peachtree City 70 88 71 92 / 60 50 30 50 Vidalia 74 90 75 95 / 30 60 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Vaughn AVIATION...31
Hazardous weather outlook, Jul 8, 12:34 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1234 PM EDT Wed Jul 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1234 PM EDT Wed Jul 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Afternoon thunderstorms are expected to develop across the region today. Some storms could be strong with heavy rain, lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms are possible each day during the afternoon. Some severe thunderstorms are possible on Sunday with damaging winds being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 8, 1:47 PM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Wed Jul 8 2020
GAZ001>004-011-081815-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-
147 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA...WHITFIELD...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 215 PM EDT...
At 147 PM EDT...a line of strong thunderstorms was along a line
extending from Lakeview to Rising Fawn...and moving southeast at 5
mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Varnell, Lookout Mountain, Tunnel
Hill, Cohutta, Menlo, Center Post, Subligna, Blue Spring, Fairview,
Linwood and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8501 3497 8492 3461 8499 3462 8506
3459 8506 3459 8511 3455 8513 3443 8548
3446 8550 3498 8560
TIME...MOT...LOC 1747Z 298DEG 6KT 3499 8525 3474 8553
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 8, 1:51 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT Wed Jul 8 2020
GAZ091>093-103>106-081815-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Marion GA-Webster GA-
151 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHERN
SCHLEY...NORTHWESTERN CRISP...SOUTHWESTERN DOOLY...SUMTER...
SOUTHEASTERN MARION AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 215 PM
EDT...
At 151 PM EDT...a line of strong thunderstorms was along a line
extending from Pennington to Friendship...and moving southeast at 35
mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Cordele, Ellaville, Oglethorpe, Montezuma, Plains, Leslie,
Andersonville, De Soto, Desoto, Cobb, Sumter, Putnam, Lamar, Croxton
Crossroads, New Era, La Crosse, Huntington, Pennington and
Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8447 3225 8456
3229 8400 3194 8380 3191 8394 3192 8434
3187 8434
TIME...MOT...LOC 1751Z 316DEG 29KT 3217 8411 3214 8442
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 8, 1:54 PM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
154 PM EDT Wed Jul 8 2020
GAZ041>043-081830-
Douglas GA-Haralson GA-Carroll GA-
154 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHERN HARALSON AND
CARROLL COUNTIES UNTIL 230 PM EDT...
At 153 PM EDT...a line of strong thunderstorms was along a line
extending from near Villa Rica to Mount Zion...and moving southeast
at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Douglasville, Carrollton, Villa Rica, Bremen, Temple, Tallapoosa,
Bowdon, Mount Zion, Waco, Roopville, Bill Arp, Seaton Lake, Fairplay,
Clem, Abilene, Draketown, Winston, Lake Val-Do-Mar, John Tanner State
Park and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8504 3381 8503 3377 8488 3378 8481
3370 8467 3342 8507 3343 8517 3361 8533
3372 8535
TIME...MOT...LOC 1753Z 305DEG 9KT 3378 8495 3362 8521
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 8, 2:18 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Wed Jul 8 2020
GAZ104>106-081900-
Crisp GA-Dooly GA-Sumter GA-
218 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHWESTERN DOOLY AND
EASTERN SUMTER COUNTIES UNTIL 300 PM EDT...
At 218 PM EDT...a strong thunderstorm was over New Era, or near
Americus...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Cordele, Leslie, De Soto, Desoto, Cobb, Lamar, Fort Early,
Georgia Veterans Memorial St Pk, Richwood, New Era, Huntington,
Pennington, Drayton, Maddox, Methvins and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3184 8386 3185 8394 3191 8392 3192 8417
3207 8432 3218 8409 3200 8364 3182 8385
TIME...MOT...LOC 1818Z 311DEG 19KT 3208 8414
WIND...40MPHSpecial weather statement, Jul 8, 6:12 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Wed Jul 8 2020
GAZ015-016-023-082245-
Hall GA-White GA-Lumpkin GA-
612 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...WHITE AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a strong thunderstorm was over Cleveland...moving
south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Cleveland, Clermont, Leaf, Garland, Mossy Creek, Smithgall
Woods Conservation Are and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3466 8366 3462 8364 3458 8364 3452 8365
3451 8367 3449 8366 3439 8368 3450 8398
3471 8382
TIME...MOT...LOC 2212Z 022DEG 9KT 3461 8376
WIND...40MPHSpecial weather statement, Jul 8, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Wed Jul 8 2020
GAZ031-032-043-082245-
Douglas GA-Cobb GA-Paulding GA-
613 PM EDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...WESTERN
COBB AND SOUTHEASTERN PAULDING COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Due West, or near
Marietta...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Douglasville, Dallas, Smyrna, Kennesaw, Acworth, Powder
Springs, Austell, Hiram, Lithia Springs, Fair Oaks, Sweetwater Creek
State Park, White Water Park, Lost Mountain Park, Brownsville, Jim R
Miller Park, Due West, Dobbins Air Reserve Base and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8487 3404 8469 3399 8449 3376 8456
3373 8459 3373 8460
TIME...MOT...LOC 2213Z 022DEG 8KT 3396 8463
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:46 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jul 7, 10:49 PM EDT | Special Weather Statement | FFC | Meriwether | 26 min |
| Jul 8, 1:47 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 28 min |
| Jul 8, 1:51 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 24 min |
| Jul 8, 1:54 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 36 min |
| Jul 8, 2:18 PM EDT | Special Weather Statement | FFC | Crisp, Sumter | 42 min |
| Jul 8, 6:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 8, 6:47 PM EDT | Special Weather Statement | FFC | Lamar | 28 min |
| Jul 8, 7:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jul 8, 7:23 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jul 8, 7:24 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.